The pharmacovigilance is essential to evaluate the effectiveness and safety of drugs and their adverse drug reactions (ADRs). Thiazide diuretics have been considered to use to prevent postmenopausal bone loss. We presented a case of a 54 year-old woman who developed hematuria and oliguria during treatment with hydrochlorthiazide (HCTZ) to reduce calcium loss. One month later, the patient presented similars symptoms when she took nimesulide to treat sore throat, raising the hypothesis that a cross-reaction occurred between a sulfonamide functional group common to HCTZ and nimesulide. Treatment plans should be considered for any possible adverse drug reactions and potential preventive measures should be improved with better communication, more studies and effective transfer of medical information. This case report will improve signal detection system by availability of adverse drug reaction data that may have international relevance.
Adverse drug reaction, hydrochlorothiazide, cross reaction, pharmacovigilance
Please see more information